Missouri, 2021Flood in Missouri, February 27 to 28, 2021
February 27 to 28, 2021 · NWS SGF · 1 event in 1 county or zone
A southwest upper level flow pattern set up over the region and allowed upper level disturbances to interact with a stalled front and deep moisture over the lower Mississippi Valley. Multiple rounds of rainfall produced heavy rainfall and isolated flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A southwest upper level flow pattern set up over the region and allowed upper level disturbances to interact with a stalled front and deep moisture over the lower Mississippi Valley. Multiple rounds of rainfall produced heavy rainfall and isolated flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 27, 5:16 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 27, 5:16 PM CST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
516 PM CST Sat Feb 27 2021
.SHORT TERM...(This evening through Sunday)
Issued at 240 PM CST Sat Feb 27 2021
An upper level trough is currently pushing east into the Central
Plains this afternoon. Surface low pressure is located across
western Kansas currently. Warm air advection is occurring across
the area. Most of the area has warmed into the upper 50s to the
lower 60s this afternoon. The exception is south central MO where
clouds have keep temperatures cooler.
A drier air mass is still over the area and is limiting the rain
potential currently within the warm air advection. Moisture is
also advecting north and showers and a few storms are developing
across central Arkansas with this moisture advection. This
activity will continue to move north and into the southern
portions of the area by early this evening.
These storms will be elevated in nature and not rooted in the
surface boundary. Shear is significant but instability is more
lacking with generally around 500 J/kg of MUCAPE that can be
realized. The weaker instability will limit the overall severe
potential. Though, given the amount of deep layer shear, there
could be a few stronger storms with hail up to the size of
quarters but again the widespread severe risk very is low. Since
these storms are elevated in nature the wind risk will also be
very limited.
The best potential for this activity will be along and south of
I-44. The bulk of the activity will be these evening with it being
more on and off overnight into Sunday morning as a cold front
moves through the area. Rainfall amounts will range from a few
hundredths across east central Kansas to 1 to 1.5 inches across
south central Missouri. There will be a flooding risk this evening
into tonight where multiple storms track over the same locations. Low
lying flood-prone areas such as sensitive low water crossings
will be most susceptible to any flooding potential. Will keep the
Flood Watch as is this evening through tonight.
Brisk northwesterly winds will occur on Sunday, with slightly
cooler conditions as highs will generally warm into the lower to
middle 50s.
.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM CST Sat Feb 27 2021
In general, temperatures will be above normal through this week
as highs in the 50s occur, with a few days in the lower 60s
possible. The coolest days look to be Monday and Tuesday.
An upper level trough will move through the region Monday night
into Tuesday. There is spread in the ensemble members on the
exact timing of this system. A few models bring precipitation to
the area Monday night with most of them bringing it on Tuesday.
If precipitation does move in Monday night, it may start off as
light snow before changing over to all rain on Tuesday. The better
chances is it holds off and is all light rain on Tuesday. No
accumulations or impacts are expected.
Wednesday and Thursday will likely see highs in the 60s as an
upper level ridge will be over the area.
Another upper level trough will then track across the region late
this week and bring additional rain chances to the area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 511 PM CST Sat Feb 27 2021
Showers with embedded thunderstorms will increase over the next
few hours, especially at KSGF and KBBG, with lower coverage and
intensity expected at KJLN. Can't rule out some small hail at
times at KSGF and KBBG. LLWS is also expected tonight with a
strengthening low level jet.
Expect improvement later tonight into Sunday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Sunday morning for MOZ096>098-104>106.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Titus
Hazardous weather outlook, Feb 27, 12:56 PM CST, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1256 PM CST Sat Feb 27 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1256 PM CST Sat Feb 27 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited hail risk.
Limited flooding risk.
Elevated lightning risk.
DISCUSSION...
Thunderstorms are expected to develop this evening, mainly
along and south of the I-44 corridor. A few stronger storms may
produce hail to the size of quarters over south central
Missouri.
Heavy rain will accompany the thunderstorms. An inch to inch
and a half of rain will be possible over south central
Missouri, where a flood watch has been issued for tonight. Some
flooding of low lying areas will be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few linger storms will be possible across southern Missouri
Sunday morning. Cloud to ground lightning strikes will be the
main risk with any storm.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Wise
Flood, Ozark
- When
- February 27, 9:35 PM CST to February 28, 5:00 AM CST
- Where
- Ozark County, 0.69 mi N of Mammoth to 0.64 mi N of Mammoth
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.540, -92.400
Heavy rainfall caused Possum Walk Creek to flood closing Highway T to traffic.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Kentucky, February 27 to 28, 2021$451,000 · 50 events
- Flash Flooding and Hail in Tennessee, February 27 to 28, 20211 injured · $109,000 · 1.5 in hail · 27 events
- Heavy Snow and Winter Weather in South Dakota, February 27 to 28, 202117 events
- Winter Storm and Winter Weather in South Dakota, February 27 to 28, 202111 events
- Flash Flood and Heavy Rain in Virginia, February 27 to 28, 20216 events
- Debris Flow and Flooding in West Virginia, February 27 to 28, 20216 events
- Winter Storm and Winter Weather in Minnesota, February 27 to 28, 20213 events
- Winter Weather in Montana, February 27, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 939322.